MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM925035
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section d2b: procode: krd/hcg section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Section h4: the device manufacture date is not known as the device lot number is not available / not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A healthcare professional reported that during a coil embolization, a galaxy g3 xsft 3mm x 4cm coil (product code: glx120304, lot number unknown) and a galaxy g3 mini 2.5mm x 3.5cm coil (product code: glm925035, lot number unknown) kinked inside a prowler select plus 150/5cm microcatheter (product code: 606s255x, lot number unknown), with a note that the lumen was not compatible.The products indicated that both coils were kinked or bent in the patient and impeded, while the microcatheter was obstructed in the patient without loss of cerebral target position.There was no reported patient involvement or consequences, and no observable clinical symptoms or changes in the patient were identified.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Updated sections on this medwatch: b4, b3, b5, g3, g6, h2, and h11.Section b5: additional event information received on 13-dec-2025 indicated that the numbers are not available for the devices involved.It was confirmed that both galaxy g3 xsft 3mm x 4cm and the galaxy g3 mini 2.5mm x 3.5cm coils kinked inside the prowler catheter and were impeded.The resistance was first felt at the distal part of the microcatheter.A continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no excessive force applied to the device.There was no allegation of patient injury due to an alleged product issue, there was only a delay in the procedure time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization, a galaxy g3 xsft 3mm x 4cm coil (product code: glx120304, lot number unknown) and a galaxy g3 mini 2.5mm x 3.5cm coil (product code: glm925035, lot number unknown) kinked inside a prowler select plus 150/5cm microcatheter (product code: 606s255x, lot number unknown), with a note that the lumen was not compatible.The products indicated that both coils were kinked or bent in the patient and impeded, while the microcatheter was obstructed in the patient without loss of cerebral target position.There was no reported patient involvement or consequences, and no observable clinical symptoms or changes in the patient were identified.Additional event information received on 13-dec-2025 indicated that the numbers are not available for the devices involved.It was confirmed that both galaxy g3 xsft 3mm x 4cm and the galaxy g3 mini 2.5mm x 3.5cm coils kinked inside the prowler catheter and were impeded.The resistance was first felt at the distal part of the microcatheter.A continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no excessive force applied to the device.There was no allegation of patient injury due to an alleged product issue, there was only a delay in the procedure time.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the lot number was provided to complete the evaluation.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.The device was returned to j&j medtech for further evaluation.A non-sterile galaxy g3 mini 2.5mm x 3.5cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was returned outside the introducer.Under magnification, the embolic coil was found to be stretched on the proximal portion.However, this remains attached to the resistance heating (rh), which was noted to be not softened.No other damage was noted in the device.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The issue documented that the coil was kinked and impeded was confirmed based on the appearance of the returned device.The damage observed in the coil was the result of the impeded condition experienced during the procedure that could not be replicated in the laboratory.Kinking and stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil damage.Coil kinking and stretching are known as potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal action is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23758081
Report Number3008114965-2025-01410
Device Sequence Number13282880
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public(01)10886704080268
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLM925035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/14/2025
01/22/2026
02/19/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/16/2025
01/23/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM
Patient SexUnknown